MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER RADIOLOGY BASIC TRAY (4F) (SINGLE-LUMEN) (N135CM) (N70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER RADIOLOGY BASIC TRAY (4F) (SINGLE-LUMEN) (N135CM) (N70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recv1359 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The nurse reported that the powerpicc became occluded within the first 24 hours of placement.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter became occluded 24 hours after placement was inconclusive due to the sample condition.One 5 fr triple-lumen powerpicc solo was returned for investigation.The catheter was received in two segments.The proximal segment consisted of the solo connectors, extension legs, trifurcation, and the triple-lumen tubing that extended to the 34cm depth mark.Non-vad injection caps had been attached to the solo connectors.The distal catheter segment consisted of triple-lumen tubing that extended from the 34 to the 46cm depth mark.A dry, dark, and red-tinted residue was exiting one of the non-power injectable lumens of the distal catheter segment near the 34cm depth mark.What appeared to be similar residue from use was flushed from another lumen in the distal catheter segment.Whether this residue was occluding the lumen during use was unknown.No kinking was observed in the triple-lumen tubing and no damage associated with the manufacturing process was observed on the returned sample.A functional test revealed additional residue flushed from the power-injectable lumen in the distal catheter segment.Each lumen was patent to infusion and aspiration.The maintenance technique may have been a contributing factor in the reported event.The product ifu provides the following recommended flushing/maintenance procedure.The catheter should be maintained in accordance with standard hospital protocols.Recommended catheter flushing/maintenance is as follows: flush each lumen of the catheter after every use, or at least weekly when not in use.Use a 10 ml or larger syringe.Flush each lumen of the catheter with a minimum of 10 ml of preservative-free 0.9% sodium chloride usp (sterile saline), using a ¿pulse¿ or ¿stop/start¿ technique.Use of heparin flush solution to lock each lumen of the catheter is optional.Disconnect the syringe and attach a sterile end cap to the catheter hub and tighten securely.Prior to blood sampling when infusing tpn, follow routine maintenance procedure except use 20 ml of sterile saline and flush to clear tpn from the catheter.If resistance is met when flushing, no further attempts should be made.Further flushing could result in catheter rupture with possible embolization.Refer to institution protocol for clearing occluded catheters.Caution: to reduce potential for blood backflow into the catheter tip, always remove needles or syringes slowly while injecting the last 0.5 ml of sterile saline.A lot history review (lhr) of recv1359 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER RADIOLOGY BASIC TRAY (4F) (SINGLE-LUMEN) (N135CM) (N70CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8404945
Report Number3006260740-2019-00517
Device Sequence Number1990507
Product Code LJS
UDI-Device Identifier00801741028847
UDI-Public(01)00801741028847
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1